Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 30, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 27, 2014, 8:48 PM EDT for Duplin County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 8:48 PM EDT (00:48 UTC)
- Expired
- May 27, 2014, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Duplin County, NC
The radar
The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 9:15 PM EDT | TSTM WND DMG | Wallace, NC | TREE FELL AND KNOCKED DOWN POWER POLE ON SLOAN STREET. TIME ESTIMATED BY RADAR. |
| May 27, 9:20 PM EDT | HAIL 0.75 | 3 Ne Wallace, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS52 KMHX 280048
SVRMHX
NCC061-280130-
/O.NEW.KMHX.SV.W.0030.140528T0048Z-140528T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
848 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 16 MILES WEST OF ROSE HILL...MOVING EAST AT
15 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TEACHEY...WALLACE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3492 7815 3503 7775 3491 7767 3472 7769
3471 7799 3473 7802 3472 7811 3471 7814
3474 7820
TIME...MOT...LOC 0048Z 272DEG 15KT 3476 7828
$$
291 follow-up statement
582
WWUS52 KMHX 280112
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
912 PM EDT TUE MAY 27 2014
NCC061-280130-
/O.CON.KMHX.SV.W.0030.000000T0000Z-140528T0130Z/
DUPLIN NC-
912 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN DUPLIN COUNTY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES WEST
OF TEACHEY...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LYMAN...CYPRESS
CREEK...CHINQUAPIN...ROSE HILL...MAGNOLIA AND GREENEVERS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
LAT...LON 3492 7815 3491 7767 3472 7769 3471 7799
3473 7802 3473 7805 3472 7811 3471 7814
3474 7820
TIME...MOT...LOC 0112Z 272DEG 15KT 3476 7816
$$
29What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:16 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 27, 7:16 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
716 PM EDT TUE MAY 27 2014
.SYNOPSIS...
A TROF OF LOW PRESSURE WILL LINGER ALONG THE COASTAL PLAIN TONIGHT
INTO WEDNESDAY. A BACKDOOR COLD FRONT WILL APPROACH FROM THE NORTH
WEDNESDAY NIGHT AND DROP THROUGH EASTERN NORTH CAROLINA THURSDAY.
HIGH PRESSURE NORTH OF THE GREAT LAKES FRIDAY WILL DROP SOUTH AND
WILL BE LOCATED OVER THE CAROLINAS MONDAY. THE HIGH WILL MOVE OFF
THE SOUTHEAST COAST TUESDAY.
&&
.NEAR TERM /TONIGHT/...
AS OF 7 PM TUE...NO SIG CHANGES NEEDED FOR EVENING UPDATE...JUST
TWEAKED GRIDS SLIGHTLY TO REFLECT CURRENT TRENDS. LATEST RADAR
IMAGERY SHOWS SCT SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
SOUTHERN FORECAST AREA WITH ISOLATED ACTIVITY IN THE NORTHERN
ZONES. SHOWERS AND STORMS ASSOCIATED WITH A WEAK MID LEVEL
DISTURBANCE MOVING THROUGH THE CAROLINAS...COUPLED WITH THE
SEABREEZE. ATMOSPHERE REMAINS CONDUCIVE FOR GUSTY WINDS AND LARGE
HAIL IN STRONGER CELLS...SO WILL CONTINUE TO MONITOR. BASED ON
MESOMODELS EXPECT ACTIVITY TO WEAKEN AND WANE GRADUALLY WITH LOSS
OF HEATING OVER THE NEXT FEW HOURS. MILD OVERNIGHT WITH LOWS IN
THE UPPER 60S TO LOWER 70S.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 320 PM TUE...SCATTERED CONVECTION WILL DEVELOP ONCE AGAIN
WEDNESDAY AFTERNOON AS BACKDOOR COLD FRONT APPROACHES FROM THE
NORTH WITH LEESIDE TROF LINGERING JUST TO THE WEST. DIFFICULT TO
PINPOINT ANY AREAS OF BETTER RAIN CHANCES SO HAVE BROADBRUSHED
CHANCE POPS THROUGHOUT AFTER 18Z.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 320 PM TUESDAY...NO CHANGES IN THE FORECAST UPPER FLOW
THROUGH THE PERIOD WITH AN AMPLIFIED BLOCKING PATTERN CONTINUING
TO PREVAIL THROUGH THE LONG TERM WITH UPPER RIDGING OVER THE
CENTRAL CONUS PLACING EASTERN NC IN PREDOMINATELY NORTHWEST FLOW
ALOFT. SFC HIGH PRES WILL BE CENTERED OVER THE OFFSHORE WATERS
INTO WEDNESDAY PRODUCING A SOUTHWEST FLOW OF WARM AND MOIST AIR
ACROSS EASTERN NC. VERY WARM TEMPERATURES ARE EXPECTED WEDNESDAY
WITH HIGHS INTO THE LOWER 90S. A BACKDOOR COLD FRONT IS FORECAST
TO PUSH INTO NORTHERN PORTIONS OF THE REGION LATE WED...THEN MOVE
SLOWLY SOUTH ACROSS THE REGION WEDNESDAY NIGHT PROVIDING AN
ADDITIONAL FOCUS FOR SHOWERS AND TSTMS WITH MODEST INSTABILITY
CONTINUING ACROSS THE REGION THRU WED EVE.
THE MODELS HAVE COME INTO BETTER AGREEMENT WITH REGARDS TO TIMING
THE BACK DOOR COLD FRONT AS IT DRIFTS SOUTH ACROSS THE REGION
WEDNESDAY NIGHT AND THURSDAY. THE WEAKENING FRONT WILL BRIEFLY STALL
ACROSS SOUTHERN PORTIONS OF THE REGION THURSDAY BEFORE DRIFTING
SOUTH OF THE AREA THURSDAY NIGHT. THIS WILL KEEP A THREAT FOR
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THURSDAY AND THURSDAY
NIGHT. THURSDAY AND THURSDAY NIGHT WARM ADVECTION ABOVE A SHALLOW
SURFACE BASED "COOL" LAYER WILL ENCOURAGE ISENTROPIC LIFT AND AID
THE PRECIPITATION THREAT BEHIND THE FRONT IN THE LOW LEVEL
NORTHEASTERLY FLOW. THIS PATTERN CONTINUES INTO FRIDAY MORNING THEN
DRIER AIR WILL FINALLY MOVE IN FROM THE NORTHEAST SETTING THE
STAGE FOR WHAT LOOKS LIKE A DRY AND PLEASANT WEEKEND FORECAST WITH
HIGH TEMPERATURES FORECAST TO RUN SLIGHTLY BELOW NORMAL IN THE
LOWER 80S.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...PRED VFR CONDITIONS EXPECTED THROUGH THE PERIOD
OUTSIDE OF CONVECTION THIS EVENING. MAIN AREA OF SHOWERS AND
THUNDERSTORMS CONTINUES TO MOVE THROUGH OAJ EARLY THIS
EVENING...AND SHOULD MOVE THROUGH EWN BY 0130Z. BEHIND THAT MAINLY
SCT ACTIVITY MOVING IN FROM THE WEST. SCT-BKN CIGS EXPECTED
THOUGH WILL REMAIN AOA 4KFT. SW WINDS SHOULD KEEP THE BOUNDARY
LAYER SUFFICIENTLY MIXED TO DIMINISH ANY FOG THREAT. SW TO WSW
WINDS CONTINUE WED WITH ISOLATED/SCATTERED SHOWERS AND
THUNDERSTORMS AGAIN POSSIBLE FOR AREA TERMINALS IN THE AFTERNOON.
LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 320 PM TUESDAY...A BACK DOOR COLD FRONT WILL DRIFT SOUTH
ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY PRODUCING A CHANCE
OF SHOWERS/TSTMS AND REDUCED CIGS/VSBYS. THE PRECIPITATION THREAT
IS FORECAST TO CONTINUE BEHIND THE FRONT THROUGH FRIDAY MORNING
WITH CHANCES FOR SUB VFR CONDITIONS. DRIER AIR IS FORECAST TO MOVE
ACROSS THE AREA LATE FRIDAY INTO THE WEEKEND WITH PREDOMINANT VFR
CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...NO SIG CHANGES NEEDED TO ONGOING FORECAST FOR
UPDATE. LATEST OBS SHOW SW WINDS 15-25KT AND SEAS 2-3FT NORTH OF
OREGON INLET AND 3-6FT SOUTH. BERMUDA HIGH WILL CONTINUE TO
EXTEND INTO THE SOUTHEAST STATES TONIGHT AND WEDNESDAY WITH A
SURFACE TROF NEAR THE COASTAL PLAIN. THE PRESSURE GRADIENT WILL
RELAX OVERNIGHT INTO WEDNESDAY RESULTING IN DECREASING WIND
SPEEDS. SEAS WILL SUBSIDE AS WELL AND CURRENT ENDING TIMES FOR
SMALL CRAFT ADVISORIES STILL LOOK GOOD SO NO CHANGES THERE.
LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
AS OF 320 PM TUESDAY...A BACK DOOR COLD FRONT IS FORECAST TO DRIFT
SLOWLY SOUTH ACROSS THE WATERS WEDNESDAY NIGHT AND THURSDAY. THE
FRONT IS EXPECTED TO PASS SOUTH OF THE SOUTHERN WATERS LATE
THURSDAY. AHEAD OF THE FRONT SW FLOW OF 10 TO 15 KT (15 TO 20 KT
OVER THE CENTRAL WATERS) IS EXPECTED. BEHIND THE FRONT WEDNESDAY
NIGHT AND THURSDAY THE FLOW WILL SHIFT TO NE AROUND 15 KT. NE
WINDS ARE FORECAST TO DIMINISH TO AROUND 10 KT FRIDAY BUT THEN
INCREASE TO 15 AGAIN DURING SATURDAY. SEAS WILL BE 2-4 FT
WEDNESDAY (UP TO 5 FT OUTER CENTRAL WATERS) THEN INCREASE TO 3 TO
5 FT BEHIND THE FRONT LATE THURSDAY/THURSDAY NIGHT CENTRAL AND
NORTHERN WATERS. SEAS SHOULD SUBSIDE TO 2 TO 4 FT FRIDAY BEFORE
POSSIBLY INCREASING BACK UP TO 3 TO 5 FT CENTRAL/NORTHERN WATERS
SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT WEDNESDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR AMZ135-156-
158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/CQD/DAG
MARINE...JBM/HSA/CQDHazardous weather outlook, May 27, 3:35 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT TUE MAY 27 2014 NCZ029-044>047-079>081-090>094-281945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 335 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-104-281945- CARTERET-ONSLOW-OUTER BANKS HYDE- 335 PM EDT TUE MAY 27 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING BETWEEN CAPE LOOKOUT AND SURF CITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-281945- OUTER BANKS DARE- 335 PM EDT TUE MAY 27 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING BETWEEN CAPE HATTERAS AND HATTERAS INLET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE IMMEDIATE COAST. A STORM OR TWO MAY BECOME STRONG TO SEVERE...WITH THE MAIN THREAT STRONG DOWNBURST WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 4:55 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
455 PM EDT TUE MAY 27 2014
NCZ103-272145-
OUTER BANKS DARE-
455 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 545 PM EDT...
AT 455 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WANCHESE...OR ABOUT 7 MILES SOUTHEAST OF MANNS HARBOR...MOVING EAST
AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WANCHESE...OUTER
BANKS FISHING PIER...OUTER BANKS FISHING PIER...BODIE ISLAND
LIGHTHOUSE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3567 7551 3576 7553 3576 7559 3579 7555
3580 7557 3579 7558 3580 7560 3584 7559
3580 7562 3583 7568 3586 7567 3590 7570
3594 7570 3591 7562 3593 7562 3599 7570
3602 7570 3602 7565 3574 7549 3565 7547
TIME...MOT...LOC 2055Z 275DEG 11KT 3582 7565
29Special weather statement, May 27, 5:02 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT TUE MAY 27 2014
NCZ090>093-098-272145-
CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW-
502 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CRAVEN...DUPLIN...
JONES AND LENOIR COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 9 MILES SOUTHEAST OF LA GRANGE TO 9
MILES NORTHWEST OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KORNEGAY...
WOODINGTON......DEEP RUN...PINK HILL...KINSTON...GREENEVERS...POTTERS
HILL......BEULAVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3490 7815 3503 7816 3518 7798 3518 7793
3516 7790 3518 7785 3531 7783 3522 7710
3478 7778 3486 7816
TIME...MOT...LOC 2101Z 270DEG 12KT 3518 7771 3484 7810
29Special weather statement, May 27, 6:05 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 605 PM EDT TUE MAY 27 2014 NCZ090>093-098-272245- CRAVEN-DUPLIN-JONES-LENOIR-ONSLOW- 605 PM EDT TUE MAY 27 2014 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CRAVEN...DUPLIN... JONES AND LENOIR COUNTIES THROUGH 645 PM EDT... AT 604 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM KINSTON TO CHINQUAPIN...MOVING EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRAINGERS...PLEASANT HILL...TAYLORS CORNER...ALBERT J ELLIS AIRPORT...PHILLIPS CROSSROADS...FORT BARNWELL. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3532 7709 3473 7731 3473 7793 3532 7767 TIME...MOT...LOC 2204Z 270DEG 17KT 3530 7757 3482 7779 29
Local storm report, May 27, 6:56 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
656 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 2 W ERVINTOWN 34.91N 77.59W
05/27/2014 E1.00 INCH ONSLOW NC 911 CALL CENTER
QUARTER SIZE HAIL REPORTED NEAR THE HWY 24 AND HWY 258
INTERCHANGE
&&
EVENT NUMBER MHX1400371
PAGANOSpecial weather statement, May 27, 7:09 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
709 PM EDT TUE MAY 27 2014
NCZ092>094-098-280000-
CRAVEN-JONES-ONSLOW-PAMLICO-
709 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...CRAVEN
AND JONES COUNTIES THROUGH 800 PM EDT...
AT 709 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEW BERN TO MAYSVILLE TO HALF
MOON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...FOREST...BRIDGETON...
COASTAL CAROLINA REGIONAL AIRPORT...OLYMPIA...REELSBORO...RIVERDALE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3473 7765 3491 7736 3517 7715 3519 7663
3496 7682 3507 7700 3501 7697 3495 7686
3480 7713
TIME...MOT...LOC 2309Z 262DEG 19KT 3511 7709 3492 7724
3480 7745
29Special weather statement, May 27, 8:30 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
830 PM EDT TUE MAY 27 2014
NCZ029-044>046-080-081-090>093-098-280115-
BEAUFORT-CRAVEN-DUPLIN-JONES-LENOIR-MAINLAND
HYDE-MARTIN-ONSLOW-PITT-TYRRELL-WASHINGTON-
830 PM EDT TUE MAY 27 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS TYRRELL...WASHINGTON...
MAINLAND HYDE...ONSLOW...MARTIN...BEAUFORT...CRAVEN...DUPLIN...
JONES...LENOIR AND PITT COUNTIES THROUGH 915 PM EDT...
AT 830 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 5 MILES WEST OF PLYMOUTH TO 9 MILES
WEST OF WALLACE...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...QUINERLY...
PLYMOUTH...HONOLULU...DOVER...POTTERS HILL...ROPER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3482 7818 3586 7690 3581 7688 3589 7683
3587 7676 3590 7673 3589 7616 3541 7676
3548 7698 3544 7696 3543 7684 3540 7680
3539 7679 3472 7763 3474 7820
TIME...MOT...LOC 0030Z 270DEG 20KT 3583 7681 3478 7811
29The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:30 PM EDT | Special Weather Statement | MHX | Beaufort, Duplin, Jones, Lenoir, Washington | 45 min |
| May 27, 10:01 PM EDT | Special Weather Statement | MHX | Craven | 44 min |
| May 27, 10:46 PM EDT | Special Weather Statement | MHX | Carteret | 44 min |
| May 28, 7:07 AM EDT | Small Craft Advisory | MHX | 6 hr | |
| May 28, 3:39 PM EDT | Special Weather Statement | MHX | Jones | 36 min |
| May 28, 4:23 PM EDT | Special Weather Statement | MHX | Washington | 67 min |
| May 28, 4:30 PM EDT | Severe Thunderstorm Warning | MHX | Washington | 45 min |
| May 28, 4:33 PM EDT | Special Weather Statement | MHX | Onslow | 57 min |
| May 28, 5:36 PM EDT | Special Weather Statement | MHX | Beaufort | 39 min |
| May 28, 6:15 PM EDT | Special Weather Statement | MHX | Beaufort, Hyde | 30 min |
| May 28, 7:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| May 28, 7:05 PM EDT | Special Marine Warning | MHX | 55 min | |
| May 28, 7:27 PM EDT | Special Weather Statement | MHX | Carteret | 33 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.